Alert archive / Louisiana / Areal Flood Advisories in 2012

Areal Flood Advisory 13, NWS Lake Charles, LA

February 3, 2012Avoyelles Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this areal flood advisory at Feb 3, 2012, 8:58 AM CST for Avoyelles Parish, Rapides Parish, Louisiana. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 3, 2012, 8:58 AM CST (14:58 UTC)
Expired
Feb 3, 2012, 11:00 AM CST
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Avoyelles Parish, LA, Rapides Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood advisory went out at Feb 3, 6:11 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 3, 6:11 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
611 AM CST FRI FEB 3 2012

.AVIATION...
AREAS OF SHOWERS AND THUNDERSTORMS ALONG WITH FOG WILL CONTINUE
THRU THE DAY TODAY. CEILINGS ARE EXPECTED TO SLOWLY INCREASE
OUTSIDE TO STORMS. IFR THRU MVFR CONDITIONS WILL CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 451 AM CST FRI FEB 3 2012/

DISCUSSION...
AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP AND
MOVE ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS MORNING...
THIS ALSO INCLUDES THE COASTAL WATERS. STORMS ARE MOVING TO THE
NORTH WITH THIS OVERALL MOVEMENT EXPECTED TO CONTINUE. FRICTIONAL
CONVERGENCE ALONG THE COAST ALONG WITH GULF MOISTURE AND AN UPPER
LEVEL SHORTWAVE WILL CONTINUE TO ALLOW STORMS TO DEVELOP AND MOVE
INLAND THROUGHOUT THE DAY. ALTHOUGH AREA COVERAGE IS EXPECTED TO
DIMINISH SOMEWHAT. TEMPERATURES BACK INTO THE LOW TO MID 70S ONCE
AGAIN.

THE THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
INTO TONIGHT WITH AREAS OF FOG OVER THE COASTAL WATERS AND
SPREADING INLAND OVER COASTAL PARISHES AND COUNTIES. VISIBILITY
WILL VARY AT THIS TIME DUE TO RAINS WASHING OUT THE ATMOSPHERE.
LOWS IN THE MID 60S...NORMAL LOWS FOR THIS TIME OF YEAR IS IN THE
MID 40S.

A COLD FRONT THAT IS CURRENTLY OVER NORTH TEXAS WILL BEGIN MOVING
TO THE SOUTH TODAY AND IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS
AND SOUTHERN LOUISIANA BY TOMORROW AFTERNOON LATE. WHAT THIS WILL
MEAN....MORE SHOWERS AND ISOLATED THUNDERSTORMS ON TAP. TEMPS
WILL TO REMAIN WARM OVERNIGHT AND MOVE BACK INTO THE LOWER 70S ON
SATURDAY.

WITH THE FRONTAL PASSAGE TOMORROW AFTERNOON THIS WILL FINALLY
ALLOW FOR TEMPS TO FALL BACK TO A MORE SEASONAL RANGE WITH LOWS
AROUND 50 SUNDAY MORNING AND IN THE MID 40S MONDAY MORNING. WE
HAVE BEEN RUNNING ABOUT 12 ABOVE NORMAL FOR DAYTIME HIGHS AND
ABOUT 20 DEGREES ABOVE NORMAL FOR MORNING LOWS. THIS COMING WEEK
WILL SEE THE RETURN OF SEASONAL TEMPS. RAINS ENDING SUNDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  66  74  51  62 /  50  50  70  40  30
KBPT  75  66  73  51  61 /  50  50  70  40  30
KAEX  75  64  73  49  60 /  70  50  70  40  30
KLFT  75  65  75  54  64 /  50  30  60  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: CALCASIEU...EAST CAMERON...JEFFERSON DAVIS...
     VERMILION...WEST CAMERON.

TX...DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

GM...DENSE FOG ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
     FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
     FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
     20 TO 60 NM.

&&
Hazardous weather outlook, Feb 3, 3:57 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
357 AM CST FRI FEB 3 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
357 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG THROUGH THE MORNING HOURS. SHOWERS WILL CONTINUE
THROUGH THE DAY TODAY WITH THE BEST CHANCE FOR SHOWERS ACROSS THE
LAKES REGION IN SOUTHEAST TEXAS AND ACROSS CENTRAL LOUISIANA. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT LOOKS TO MOVE THROUGH THE REGION SATURDAY AFTERNOON
WITH SHOWERS AND THUNDERSTORMS EXPECTED TO INCREASE IN AREA
COVERAGE THROUGH THE DAY ON SATURDAY. PRECIPITATION TAPERING OFF
ON SUNDAY. HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-041000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
357 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG IN THE COASTAL WATERS WILL LIMIT VISIBILITY AT
TIMES TO LESS THAN ONE HUNDRED FEET. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE INTO THE COASTAL WATERS TOMORROW EVENING
AND THIS WILL CLEAR OUT THE FOG THAT HAS BEEN LINGERING OVER THE
NORTHWEST GULF ALONG WITH DRAWING SHOWER ACTIVITY TO A CLOSE BY
SUNDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 3, 5:48 AM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CST FRI FEB 3 2012

TXZ180-201-259-031245-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-
548 AM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL 645 AM CST...

AT 542 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF WARREN...MOVING NORTHEAST AT 45
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHESTER BY 555 AM...
  WOODVILLE BY 600 AM...
  FRED BY 605 AM...
  SPURGER AND COLMESNEIL BY 610 AM...
  ROCKLAND BY 615 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3050 9455 3100 9467 3102 9465 3106 9452
      3104 9445 3108 9425 3052 9412 3040 9471
      3047 9473 3050 9473
Special weather statement, Feb 3, 6:58 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
658 AM CST FRI FEB 3 2012

TXZ180-259-031400-
NORTHERN JASPER TX-TYLER TX-
658 AM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND TYLER COUNTIES UNTIL
800 AM CST...

AT 658 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SPURGER...MOVING EAST AT 15
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FRED BY 705 AM...
  SPURGER AND TOWN BLUFF BY 710 AM...
  TOWN BLUFF BY 715 AM...
  MT. UNION AND MAGNOLIA SPRINGS BY 740 AM...
  MT. UNION AND MAGNOLIA SPRINGS BY 745 AM...
  KIRBYVILLE AND ROGANVILLE BY 800 AM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3095 9388 3068 9389 3053 9389 3053 9434
      3080 9436

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:40 PM CSTDense Fog AdvisoryLCHCameron11 hr
Feb 3, 5:14 AM CSTTornado WarningLCHAllen, Evangeline, Rapides31 min
Feb 3, 5:45 AM CSTTornado WarningLCHAllen, Evangeline, Rapides30 min
Feb 3, 7:35 AM CSTAreal Flood AdvisoryLCHAllen, Evangeline, Rapides115 min
Feb 3, 9:18 AM CSTTornado WarningLCHVernon27 min
Feb 3, 9:56 AM CSTRiver Flood WarningLCHAllen10 days
Feb 3, 9:56 AM CSTRiver Flood WarningLCHAllen, Jefferson Davis8 days
Feb 3, 9:56 AM CSTRiver Flood WarningLCHAllen7 days
Feb 3, 10:17 AM CSTRiver Flood WarningLCHCalcasieu12 days
Feb 3, 10:17 AM CSTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis6 days
Feb 3, 10:57 AM CSTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides3 hr
Feb 3, 12:38 PM CSTTornado WarningLCHAvoyelles22 min
Feb 3, 1:17 PM CSTTornado WarningLCHAvoyelles28 min
Feb 3, 2:04 PM CSTAreal Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Vernon6 hr
Feb 3, 5:48 AM CSTSpecial Weather StatementLCHTyler57 min
Feb 3, 5:55 AM CSTSevere Thunderstorm WarningLCHTyler65 min
Feb 3, 6:58 AM CSTSpecial Weather StatementLCHJasper62 min
Feb 3, 9:01 AM CSTTornado WarningLCHNewton29 min

Nearby

Areal Flood Advisories in Louisiana, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.